| Model Number |
EGIA45AMT |
| Medical Device Problem Codes |
Break (1069); Human-Device Interface Problem (2949)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
04/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant product: sigadaptstnd, sig power sigadaptstnd linear adapter (serial (b)(6); sigphandle, sig power sigphandle handle (serial (b)(6); sigpshell, sig power sigpshell control shell (lot#unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a laparoscopic rectum resection, an attempt was made to release the cartridge from the adapter, but it could not be removed properly, and the connection part of the cartridge broke.The jaw of the cartridge had been opened at the time of release, and the shaft was straight.The issue occurred after the procedure when removing the cartridge.There was no patient involvement.
Additional Manufacturer Narrative
Additional information: g3, h3, h6, h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the reload was fully fired.The jaws of the reload were opened.The proximal end of the reload adapter was broken.The reload was loaded into the end of an adapter.The reload could be unloaded following disassembly of the adapter.It was reported that the device was difficult to unload and the instrument broke.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.These issues can occur due to over flexure of the reload while attached to the instrument.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: ensure that the black return knob on the instrument is pulled back completely and the articulation lever is neutral (0° relative) to the instrument.Cycle the instrument to confirm proper loading of the reload.To do so, squeeze the handle once to close the jaws of the reload.Push the black loop handle all of the way forward or pull back on the black return knob and confirm that the reload jaws open fully.Failure to completely fire the reload will result in an incomplete cut or incomplete staple formation, which may result in poor hemostasis or leakage.Shipping wedge printing: do not remove until loaded.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.